Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 45, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 15, 2010, 5:24 PM EDT for Lincoln County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2010, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 15, 2010, 6:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Lincoln County, GA
The radar
The Columbia radar (KCAE), 122 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:30 PM EDT | HAIL 0.75 | 5 Sse Lincolnton, GA | DIME HAIL REPORTED IN LEATHERSVILLE BY COUNTY SHERIFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481
WUUS52 KCAE 152124
SVRCAE
GAC181-152200-
/O.NEW.KCAE.SV.W.0045.100615T2124Z-100615T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
524 PM EDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 600 PM EDT
* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED SOUTH OF LINCOLNTON
AND NEAR LEATHERSVILLE. THIS STORM WAS MOVING LITTLE.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
EXPECT DAMAGING WIND AND HAIL WITH THIS STORM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3386 8258 3389 8247 3386 8243 3385 8239
3381 8232 3379 8231 3372 8224 3369 8224
3370 8234 3368 8238 3364 8249 3368 8252
3385 8259
TIME...MOT...LOC 2120Z 276DEG 2KT 3374 8244
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:31 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 15, 2:31 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
231 PM EDT TUE JUN 15 2010
.SYNOPSIS...
UPPER RIDGE WILL WEAKEN TONIGHT AND WEDNESDAY AS AN UPPER LEVEL
TROUGH APPROACHES THE REGION FROM THE NORTHWEST. THIS WILL HELP TO
COOL THINGS DOWN A BIT AND WILL ALSO BRING A FEW MORE SHOWERS AND
THUNDERSTORMS TO THE AREA THIS EVENING THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER RIDGE OVER AREA WITH PLENTY OF SURFACE HEAT. TEMPERATURES
UP NEAR 100 DEGREES LATE THIS AFTERNOON. HEAT ADVY STILL UP BUT
ATMOSPHERE HAS BECOME UNSTABLE WITH THE HEAT. LAPS CAPES 3000-3500
J/KG THIS AFTERNOON WITH LAPS LIS -7. PWS 2.10-2.15 INCH AND
TOTALS OVER 50. SOME THUNDERSTORMS ALREADY POPPING UP MAINLY
SOUTHEAST. PROBABLY A SEA BREEZE BUT NOT ON VISIBLE SATELLITE.
RUC DOES SHOW A WEAK SEA BREEZE LATE THIS AFTERNOON AND EARLY THIS
EVENING WORKING INLAND. DECIDED TO GO 20 PERCENT CHANCE UNTIL 23Z
THEN INCREASE CHANCE TO 30 PERCENT UNTIL MIDNIGHT. DIURNAL
ACTIVITY SHOULD DROP OFF AROUND MIDNIGHT. PLACES THAT DO RECEIVE
RAIN SHOULD COOL OFF SIGNIFICANTLY. WILL GO WITH THE WARM LOW
TEMPERATURES FOR AT LEAST ONE MORE NIGHT. LOWS IN THE MID TO
UPPER 70S TONIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
GREAT LAKES SHORT WAVE WEDNESDAY TO BEGIN FLATTENING STRONG UPPER
RIDGE ON THE SOUTHEAST. THIS WILL HELP HOLD AFTERNOON HIGH
TEMPERATURES DOWN A FEW DEGREES. WILL GO MID 90S FOR WEDNESDAY
HIGHS IN THE NORTH TO THE UPPER 90S DOWN SOUTH. THIS SHOULD HOLD
HEAT INDEX VALUES BELOW 105. SO WILL NOT ISSUE ANOTHER HEAT ADVY
FOR WEDNESDAY.
ENOUGH WEAKNESS IN UPPER RIDGE WEDNESDAY TO GO WITH A 30 PERCENT
CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON AND
EVENING. MODELS SHOW COLD FRONT TO THE NORTH MOVING FAR ENOUGH
SOUTH INTO VIRGINIA AND NORTH CAROLINA TO KEEP SHOWERS AND
THUNDERSTORMS GOING LATE WEDNESDAY NIGHT INTO EARLY THURSDAY
MORNING. COLD FRONT DRIFTS SOUTHWARD INTO THE REGION THURSDAY
BEFORE SLOWING DOWN AND PROBABLY BECOMING STATIONARY THURSDAY
NIGHT. WILL KEEP A GOOD CHANCE THURSDAY AND THURSDAY NIGHT WITH 30
PERCENT AND 40 PERCENT RESPECTIVELY. COOLER BY THURSDAY WITH HIGHS
IN THE LOWER 90S AND LOWS IN THE LOWER 70S THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
IN GOOD AGREEMENT WITH LONG RANGE MODELS. EARLY IN PERIOD UPPER
RIDGE HAS MIGRATED BACK TO THE WEST. BOTH GFS AND ECMWF SHOW UPPER
TROUGH OVER EAST COAST FRIDAY THROUGH SUNDAY. TEMPERATURES NOT AS
HOT AS RECENT DAYS BUT PREFER THE GMOS AND HPC GUIDANCE THAT HAS
LOWER 90S WITH PLENTY OF MID 90S DURING ENTIRE PERIOD. WITH A
POTENTIAL OF NEAR 14.5 HOURS OF SUNSHINE...HIGH TEMPERATURES
SHOULD EASILY REACH LOWER TO MID 90S. MODELS SHOW UPPER RIDGE
TRYING TO BUILD BACK TO THE EAST MONDAY AND TUESDAY. FOR TIME
BEING...HIGHS IN THE LOWER TO MID 90S STILL GOOD FOR MONDAY AND
TUESDAY WITH A SLIGHT CHANCE OF DIURNAL THUNDERSTORM ACTIVITY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
EXPECT MAINLY VFR CONDITIONS DURING THE TAF PERIOD. STRONG HEATING
AND CONVERGENCE ASSOCIATED WITH A WEAK SURFACE TROUGH WILL SUPPORT
THUNDERSTORMS THIS AFTERNOON AND EVENING. EXPECT SCATTERED COVERAGE
AND SLOW MOVEMENT BECAUSE OF UPPER-LEVEL RIDGING. THE THUNDERSTORM
CHANCE APPEARED TO LOW TO FORECAST AT THE TERMINALS EXPLICITLY.
STRONG GUSTY WINDS MAY OCCUR NEAR ANY THUNDERSTORMS BECAUSE OF
MODERATE INSTABILITY. THE THUNDERSTORM CHANCE SHOULD DIMINISH
FURTHER OVERNIGHT BECAUSE OF THE LOSS OF HEATING. THE NAM MOS PLUS
GFS MOS AND LAMP MAINTAIN SIGNIFICANT TEMPERATURE AND DEW POINT
TEMPERATURE SPREADS DURING THE EARLY MORNING HOURS. THEREFORE...DID
NOT FORECAST FOG DURING THE EARLY MORNING HOURS.
NO SIGNIFICANT IMPACTS EXPECTED DURING THE EXTENDED PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040-063>065-
077.
&&
SYNOPSIS...07
NEAR TERM...07
SHORT TERM...07
LONG TERM...07
AVIATION...05Hazardous weather outlook, Jun 15, 4:33 AM EDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 433 AM EDT TUE JUN 15 2010 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-161000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 433 AM EDT TUE JUN 15 2010 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT AND HUMID CONDITIONS WILL CONTINUE WEDNESDAY. HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 15, 3:44 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
344 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 8 SE BATESBURG 33.82N 81.45W
06/15/2010 E1.00 INCH LEXINGTON SC PUBLIC
REPORTED BY PUBLIC AT HILL VIEW TRUCK STOP IN WESTERN
LEXINGTON CO AT INTERSTATE 20 AT EXIT 39. TIME ESTIMATED.
&&
MILLERLocal storm report, Jun 15, 4:08 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
408 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG BAMBERG 33.30N 81.03W
06/15/2010 BAMBERG SC LAW ENFORCEMENT
NUMEROUS TREES DOWN IN BAMBERG. ALSO, HAIL FELL JUST
NORTH OF BAMBERG ON US HWY 301, BUT SIZE UNKNOWN.
&&
MILLERSpecial weather statement, Jun 15, 4:14 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 414 PM EDT TUE JUN 15 2010 SCZ027-152115- LEXINGTON- 414 PM EDT TUE JUN 15 2010 ...STRONG THUNDERSTORMS AFFECTING LEXINGTON COUNTY... STRONG THUNDERSTORMS WERE AFFECTING PARTS OF LEXINGTON COUNTY. THE STRONGEST STORMS WERE IN THE LAKE MURRAY AREA AND THE REST OF THE WEST PART OF THE COUNTY. THE STORMS WERE MOVING LITTLE. SOME OF THE STORMS WILL CONTAIN WIND GUSTS NEAR 45 MPH... FREQUENT LIGHTNING...SMALL HAIL...AND VERY HEAVY DOWNPOURS. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3 3...6 7 7 2.
Local storm report, Jun 15, 4:16 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
416 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL NNW HILDA 33.28N 81.25W
06/15/2010 E1.00 INCH BARNWELL SC PUBLIC
REPORTED BY PUBLIC IN THE TOWN OF HILDA
&&
MILLERLocal storm report, Jun 15, 4:39 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
439 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 6 SW GASTON 33.76N 81.17W
06/15/2010 LEXINGTON SC PUBLIC
20 FT FLAG POLE BLOWN FLAT TO THE GROUND, PLASTIC TABLE
BLOWN FROM ACROSS ROAD INTO YARD, SMALL SECTION OF AWNING
BLOWN INTO YARD. PEA SIZED HAIL. TIME ESTIMATED FROM
RADAR.
&&
SMITHLocal storm report, Jun 15, 5:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
504 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 SW SPRINGFIELD 33.47N 81.32W
06/15/2010 BARNWELL SC LAW ENFORCEMENT
TREE DOWN WHERE HWY 39 AND HWY 37 MEET IN EXTREME
NORTHERN BARNWELL COUNTY. REPORTED BY SHERIFF DISPATCH
&&
MILLERNearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.